Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2012, 6:18 PM EDT for Catoosa County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 6:18 PM EDT (22:18 UTC)
- Expired
- Jul 20, 2012, 6:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WWUS82 KFFC 202218
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT FRI JUL 20 2012
GAZ002-003-202245-
618 PM EDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER AND CATOOSA COUNTIES UNTIL 645 PM EDT...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICKAMAUGA...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND CATOOSA COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FORT OGLETHORPE...LAKEVIEW...
CHICKAMAUGA...CHATTANOOGA VALLEY...FAIRVIEW...BOYNTON...BLUE
SPRING...WOOD STATION...BEAUMONT...RINGGOLD...ROCK SPRING AND NOBLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3490 8502 3487 8504 3486 8506 3482 8508
3482 8513 3477 8514 3473 8517 3472 8515
3470 8516 3486 8543 3499 8533 3499 8525
TIME...MOT...LOC 2218Z 301DEG 8KT 3489 8528
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:25 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 20, 3:25 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 325 PM EDT FRI JUL 20 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... CONVECTIVE COVERAGE AND RESULTING POPS THROUGH THE SHORT TERM FORECAST ARE A BIT OF A PUZZLE. IT IS BEGINNING TO LOOK LIKE THE HRRR HAD THE CORRECT FORECAST FOR THE REST OF TODAY...WITH RESPECT TO HOLDING OFF ON CONVECTION MOVING INTO NORTH GEORGIA UNTIL LATER IN THE AFTERNOON. HOWEVER...CONVECTION HAS REALLY STARTED FIRING IN THE CAROLINAS. CAPES HAVE JUMPED TO OVER 1500 J/KG EVERYWHERE...AND OVER 2500 J/KG ACROSS A LARGE PORTION OF THE CWA...SO IT SHOULD BE JUST A MATTER OF TIME BEFORE CONVECTION STARTS POPPING ACROSS GEORGIA. ISOLATED SEVERE THUNDERSTORMS REMAIN A POSSIBILITY WITH DAMAGING WINDS AND LOCALLY HEAVY RAIN THE MAIN THREAT. WILL CONTINUE OVERALL LIKELY POPS...BUT WILL BACK OFF FOR EARLY THIS AFTERNOON TRENDING UPWARD TOWARD 00Z. ALL OF THIS IS IN RESPONSE TO AN UPPER TROUGH SITUATED OVER THE APPALACHIANS...WITH WEAK SURFACE FRONT CURRENTLY ANALYZED ACROSS TENNESSEE INTO MISSISSIPPI. THE STRENGTH OF THE TROUGH IS FORECAST TO DEEPEN THROUGH THE SHORT TERM...WITH GENERAL SOUTHWEST FLOW THROUGH THE COLUMN. MOISTURE LEVELS WILL REMAIN HIGH /PWS NEAR OR JUST ABOVE 2 INCHES BOTH THIS AFTERNOON AND SATURDAY/. EXPECT NUMEROUS THUNDERSTORMS AGAIN ON SATURDAY BUT PERHAPS WITH SLIGHTLY LESS COVERAGE. SPC CURRENTLY JUST HAS THE AREA IN SEE TEXT FOR DAY2 SO WILL MONITOR SEVERE POTENTIAL AS WE GET CLOSER. THE WEAK COLD FRONT WILL SLOWLY SAG SOUTH THROUGH THE WEEKEND BUT WILL HELP TO FOCUS CONVECTION THAT WILL CONTINUE IN A GENERAL DIURNAL TREND. FOR TEMPS...MET IS MUCH COOLER FOR SATURDAY HIGHS THAN THE MAV BUT OVERALL HAVE TRIED TO TAKE A BIAS-ADJUSTED BLEND ESPECIALLY CONSIDERING THE UNKNOWNS AS FAR AS CONVECTION SPECIFICS GO. TDP .LONG TERM /SUNDAY THROUGH FRIDAY/... NO MAJOR CHANGES TO THE LONG TERM... BDL A DECENT AMOUNT OF MOISTURE OVER THE AREA THROUGH MONDAY AFTERNOON BEFORE DIMINISHING UNDER THE BUILDING RIDGE. SHOULD CONTINUE TO SEE A MOSTLY DIURNAL CONVECTIVE TREND IN THE EXTENDED AS MOISTURE FROM THE GULF ROTATES UP INTO THE AREA UNDER THE SURFACE RIDGE THROUGH FRIDAY. EVEN WITH THE HIGH IN PLACE...PLENTY OF LOW LEVEL MOISTURE WILL SUPPORT DIURNAL CONVECTION EACH DAY. FORECAST PRECIPITABLE WATER VALUES STILL SHOWING NEAR 2.0 INCH VALUES THROUGH THE MIDDLE OF NEXT WEEK...AND WITH K-INDEX VALUES IN THE MID TO UPPER 30S...HEAVY RAIN STILL REMAINS A THREAT. WIDESPREAD 1-1.25 INCHES ARE EXPECTED THROUGH SUNDAY AFTERNOON...WITH LOCALLY HEAVIER AMOUNTS ASSOCIATED WITH AREAS OF MODERATE TO STRONG CONVECTION. BY WEDNESDAY...LOW PRESSURE DEEPENING OVER THE CANADIAN MARITIMES WILL DRAG ANOTHER FRONTAL BOUNDARY THROUGH THE MID ATLANTIC STATES...WITH TROUGH EXTENDING INTO NORTH GEORGIA. THE MODELS DO DIFFER A BIT ON JUST HOW FAR SOUTH THIS FRONTAL BOUNDARY MOVES SO WILL CONTINUE WITH DIURNALLY DRIVEN CHANCE POPS THROUGH FRIDAY. 01 && .AVIATION... 18Z UPDATE... EXPECT CONVECTION TO DEVELOP LATER THIS AFTERNOON AND EVENING... AND HAVE KEPT TREND WITH TEMPO IN THE TAFS. ONCE THE CONVECTION CLEARS...SHOULD SEE ANOTHER ROUND OF MVFR VSBY AND IFR CIGS SATURDAY MORNING MUCH LIKE THIS MORNING WAS. SOME UNCERTAINTY AS TO WHEN AND HOW FAST THE CIGS WILL LIFT. ANOTHER ROUND OF CONVECTION EXPECTED FOR SATURDAY AFTERNOON. SOUTHWEST WINDS GENERALLY 5-10KT THROUGH THE PERIOD EXCEPT IN THUNDERSTORMS. //ATL CONFIDENCE...18Z UPDATE... HIGH ON CONVECTION TODAY AND SATURDAY AFTERNOON...MEDIUM ON IMPACTS TO ATL. HIGH ON DEVELOPMENT OF IFR CIGS...MEDIUM ON TIMING OF ONSET AND LIFTING. HIGH ON WINDS AND VSBY. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 87 70 90 / 60 60 40 30 ATLANTA 71 86 71 88 / 60 60 40 40 BLAIRSVILLE 67 82 66 82 / 60 60 40 50 CARTERSVILLE 71 85 70 88 / 60 60 30 60 COLUMBUS 72 88 72 92 / 50 70 30 30 GAINESVILLE 71 84 70 87 / 60 60 40 50 MACON 73 88 70 93 / 50 70 30 30 ROME 71 86 71 90 / 60 60 30 60 PEACHTREE CITY 71 85 69 88 / 60 70 40 30 VIDALIA 73 92 75 94 / 40 50 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....BDL AVIATION...TDP
Hazardous weather outlook, Jul 20, 9:00 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 AM EDT FRI JUL 20 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 900 AM EDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL MOVE TO NORTH GEORGIA THROUGH TONIGHT AS HIGH PRESSURE CONTINUES ACROSS FLORIDA AND THE GULF OF MEXICO. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN WITH LOCALIZED FLOODING... DAMAGING WINDS...FREQUENT LIGHTNING...AND POSSIBLY LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING. NUMEROUS THUNDERSTORMS CAN ALSO BE EXPECTED DURING THE DAY. .DISCUSSION... ABUNDANT MOISTURE WILL BE IN PLACE TODAY WITH CAPES INCREASING TO 3000 AND LIFTED INDICES OF -4 TO -5. AN UPPER LEVEL TROUGH ALONG THE APPALACHIANS WILL AID THUNDERSTORM DEVELOPMENT GIVING WAY TO NUMEROUS THUNDERSTORMS AND ISOLATED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 20, 5:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT FRI JUL 20 2012
GAZ020-021-202200-
534 PM EDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARTOW AND CHEROKEE COUNTIES UNTIL 600 PM EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FUNKHOUSER...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BARTOW AND CHEROKEE COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE WHITE...PINE LOG...FUNKHOUSER...LAKE
ARROWHEAD...SALACOA VALLEY AND WALESKA. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3441 8459 3438 8458 3438 8445 3439 8443
3437 8440 3438 8439 3424 8438 3426 8476
3440 8476 3440 8474 3442 8473
TIME...MOT...LOC 2134Z 269DEG 14KT 3435 8465Special weather statement, Jul 20, 6:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT FRI JUL 20 2012
GAZ002-003-202245-
618 PM EDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER AND CATOOSA COUNTIES UNTIL 645 PM EDT...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHICKAMAUGA...MOVING SOUTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WALKER AND CATOOSA COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FORT OGLETHORPE...LAKEVIEW...
CHICKAMAUGA...CHATTANOOGA VALLEY...FAIRVIEW...BOYNTON...BLUE
SPRING...WOOD STATION...BEAUMONT...RINGGOLD...ROCK SPRING AND NOBLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3490 8502 3487 8504 3486 8506 3482 8508
3482 8513 3477 8514 3473 8517 3472 8515
3470 8516 3486 8543 3499 8533 3499 8525
TIME...MOT...LOC 2218Z 301DEG 8KT 3489 8528The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:17 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 43 min |
| Jul 19, 8:54 PM EDT | Special Weather Statement | FFC | Glascock | 66 min |
| Jul 20, 4:59 AM EDT | Special Weather Statement | FFC | Pickens | 31 min |
| Jul 20, 6:01 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker | 29 min |
| Jul 20, 5:34 PM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Jul 20, 6:45 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.